MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C124E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2017
Type of Reportable Event Malfunction
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm of unknown size.It was reported that the patient for follow up ct, on which a type ib endoleak originating from the left common iliac artery was observed by the physician.This endoleak was confirmed on angiogram.Intervention was performed to resolve the event by using coils to embolize the left hypogastric artery and an endurant limb was used to build onto the left external iliac.Final angiogram showed that this procedure resolved the type ib endoleak on the left side but there was now observed a leak on the right side.The physician decided to stop the procedure at this stage and discuss next steps with the patient because as they didn't want to embolize both hypo gastric arteries in the same surgery.The type ib endoleak remains on the right side.As per the physician, the cause of the event is anatomy related due to disease progression in both common iliac arteries.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Films review summary: the exact cause of the bilateral distal type ib endoleak could not be determined from the limited films provided.The anatomy at implant is unknown, earlier patient follow-up films were not available, and more complete current ct¿s were not provided.Two still ct images from an unknown study date revealed that the aaa sac appeared to extend distally near the termination of both iliac limbs, as there was lack of stent graft apposition surrounding the distal od of the right and left limbs.A potential distal type ib was seen bilaterally.No scale was seen on the films; therefore, no stent graft or vessel measurements could be performed.A single non-contrast angiogram during an intervention showed that an endurant limb had been implanted into the left/contra limb, extending distally into the left external iliac artery.Since the films were non-contrast no assessment of any endoleak (on either side) could be performed.It is possible that disease progression with iliac artery dilatation contributed to the distal type i endoleak(s).If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7016870
Report Number2953200-2017-01729
Device Sequence Number18863748
Product Code MIH
UDI-Device Identifier00613994991645
UDI-Public00613994991645
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2016
Device Model NumberETLW1620C124E
Device Catalogue NumberETLW1620C124E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer11/14/2017
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR